Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
177 Doctors are Online

Done CT scan, what does it mean?

Hi! I had a CT scan done and the report says, There is apparent thickening versus underdistension of the gastric body, and also states There is an underdistension of the spleenic flexure and decending colon without adjacent fat standing. What does that mean? I have since had a colonoscopy and three months prior I had the egd. Thanks for your clarification!!
Asked On : Wed, 10 Apr 2013
Answers:  2 Views:  825
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Radiologist 's  Response

Often on CT scan of abdomen, the stomach and colon may not be well distended. This may sometimes give the impression of wall thickening. Such wall thickening could represent anything from simple inflammation to tumor. However, since a definite diagnosis of wall thickening can be made only in a reasonably well distended stomach/colon, the radiologist has given both possibilities.

But, since there is no adjacent fat stranding (which usually occurs in association with wall thickening) and in view of you having had a normal colonoscopy and EGD recently, there may not be much need to worry.

Overall, there may not be a cause of worry unless your symptoms don't improve in which case it maybe advisable to repeat a CT scan with proper distension of the stomach and colon.

Answered: Wed, 24 Apr 2013
I find this answer helpful
General Surgeon Dr. Ivan R. Rommstein's  Response
Apr 2013
Hi and welcome to Hcm.
From my experience this means nothing.This is nonspecific and radiologist just had to write something. It can be caused by simple gastritis ,but i hope that biopsy was taken and that exact diagnosis will be verified. CT reports about kind of thickening and lack of mobility of left colon, but without involving fat. It might be sign of inflammatory bowel disease or colitis but it would be seen on colonoscopy. SO I think there is no reason to worry about. Just take some of the antiacid medicines and follow dietary recommendations.
Wish you good health.
Answered: Wed, 10 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor